Recurrent tachycardia after ablation for WPW

My 16 year old son had an ablation when he was 9 for WPWS. Since then he has had many episodes of tachycardia. Over the last 4 months they have become an almost daily occurance. His HR was 253 at ER last week. His BP during these attacks is strange. 130 over 121. 156 over 128. He stays tired and has fallen in the last few days. Is this dangerous and is he at risk for heart failure?

Hi Sheila,
Your son needs to see his cardiologist ASAP. Patients with Wolff-Parkinson-White (WPW) syndrome have an extra connection in their heart that may cause tachycardias and other arrhythmias. I am concerned he may be at risk for SCD. In young adults with underlying cardiovascular disorders can be  rarely a cause of sudden death and your son needs protection aginst this!
It is quite likely his ablation was inadequate and needs to be re-evaluated.
Hope this helps,
Dr T


Post new comment

The content of this field is kept private and will not be shown publicly.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Allowed HTML tags: <a> <em> <strong> <cite> <code> <ul> <ol> <li> <dl> <dt> <dd>
  • Lines and paragraphs break automatically.

More information about formatting options

This question is for testing whether you are a human visitor and to prevent automated spam submissions.
1 + 17 =
Solve this simple math problem and enter the result. E.g. for 1+3, enter 4.
By submitting this form, you accept the Mollom privacy policy.